Volume 11, issue 2 (2007)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 23
Issue 7, 3233–3749
Issue 6, 2701–3231
Issue 5, 2165–2700
Issue 4, 1621–2164
Issue 3, 1085–1619
Issue 2, 541–1084
Issue 1, 1–540

Volume 22, 7 issues

Volume 21, 6 issues

Volume 20, 6 issues

Volume 19, 6 issues

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Editorial Board
Subscriptions
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Ethics Statement
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
Author Index
To Appear
 
Other MSP Journals
Blocking light in compact Riemannian manifolds

Jean-François Lafont and Benjamin Schmidt

Geometry & Topology 11 (2007) 867–887
Bibliography
1 M Berger, Lectures on geodesics in Riemannian geometry, Tata Institute of Fundamental Research Lectures on Mathematics 33 (1965) MR0215258
2 A L Besse, Manifolds all of whose geodesics are closed, Ergebnisse series 93, Springer (1978) MR496885
3 K S Brown, Buildings, Springer Monographs in Mathematics, Springer (1998) MR1644630
4 K Burns, E Gutkin, Growth of the number of geodesics between points and insecurity for Riemannian manifolds arXiv:math.DS/0701579
5 M W Davis, Buildings are $\mathrm{CAT}(0)$, from: "Geometry and cohomology in group theory (Durham, 1994)", London Math. Soc. Lecture Note Ser. 252, Cambridge Univ. Press (1998) 108 MR1709955
6 M P do Carmo, Riemannian geometry, Mathematics: Theory & Applications, Birkhäuser (1992) MR1138207
7 D Fomin, Zadaqi Leningradskih Matematitcheskih Olimpiad (Leningrad 1990)
8 L W Green, Auf Wiedersehensflächen, Ann. of Math. $(2)$ 78 (1963) 289 MR0155271
9 E Gutkin, Blocking of billiard orbits and security for polygons and flat surfaces, Geom. Funct. Anal. 15 (2005) 83 MR2140629
10 E Gutkin, Insecure configurations in lattice translation surfaces, with applications to polygonal billiards, Discrete Contin. Dyn. Syst. 16 (2006) 367 MR2226486
11 E Gutkin, Blocking of orbits and the phenomenon of (in)security for the billiard in polygons and flat surfaces
12 E Gutkin, V Schroeder, Connecting geodesics and security of configurations in compact locally symmetric spaces, Geom. Dedicata 118 (2006) 185 MR2239456
13 P Hiemer, V Snurnikov, Polygonal billiards with small obstacles, J. Statist. Phys. 90 (1998) 453 MR1611100
14 N D Lebedeva, Spaces without conjugate points and with fundamental group of polynomial growth, Algebra i Analiz 16 (2004) 69 MR2068342
15 R Mañé, On the topological entropy of geodesic flows, J. Differential Geom. 45 (1997) 74 MR1443332
16 T Monteil, A counter-example to the theorem of Hiemer and Snurnikov, J. Statist. Phys. 114 (2004) 1619 MR2039490
17 T Monteil, Finite blocking versus pure periodicity arXiv:math.DS/0406506
18 T Monteil, On the finite blocking property, Ann. Inst. Fourier (Grenoble) 55 (2005) 1195 MR2157167
19 T Monteil, A homological condition for a dynamical and illuminatory classification of torus branched coverings arXiv:math.DS/060335
20 A Nabutovsky, R Rotman, The length of the shortest closed geodesic on a 2-dimensional sphere, Int. Math. Res. Not. (2002) 1211 MR1903953
21 J B Pesin, Formulas for the entropy of the geodesic flow on a compact Riemannian manifold without conjugate points, Mat. Zametki 24 (1978) 553, 591 MR513656
22 S Sabourau, Filling radius and short closed geodesics of the 2-sphere, Bull. Soc. Math. France 132 (2004) 105 MR2075918
23 L A Santaló, Integral geometry in general spaces, from: "Proceedings of the ICM (Cambridge, MA, 1950) Vol. 1", Amer. Math. Soc. (1952) 483 MR0044146
24 J P Serre, Homologie singulière des espaces fibrés. Applications, Ann. of Math. $(2)$ 54 (1951) 425 MR0045386
25 F W Warner, The conjugate locus of a Riemannian manifold, Amer. J. Math. 87 (1965) 575 MR0208534
26 F W Warner, Conjugate loci of constant order, Ann. of Math. $(2)$ 86 (1967) 192 MR0214005
27 O Zoll, Ueber Flächen mit Scharen geschlossener geodätischer Linien, Math. Ann. 57 (1903) 108 MR1511201